Display Settings:

Format

Send to:

Choose Destination
Catheter Cardiovasc Interv. 2008 Nov 15;72(6):819-22. doi: 10.1002/ccd.21732.

Heparin-induced thrombocytopenia (HIT) causing pulmonary emboli during coronary intervention.

Author information

  • 1Cardiology Division, University of Utah, Salt Lake City, Utah 84132-2401, USA.

Abstract

Thrombotic complications of heparin-induced thrombocytopenia (HIT) can be devastating if not recognized and treated promptly. We describe an unusual case of rapid-onset HIT resulting in massive-bilateral pulmonary emboli in a 70 year-old man who developed chest pain during elective percutaneous coronary intervention (PCI). The diagnosis was made the following day after persistent chest pain and laboratory work demonstrating a new thrombocytopenia, a mildly elevated troponin, and positive DIC panel led to confirmatory imaging tests. HIT-related thrombosis should be considered in the differential diagnosis of chest pain in patients undergoing PCI.

(c) 2008 Wiley-Liss, Inc.

PMID:
18798244
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for John Wiley & Sons, Inc.
    Loading ...
    Write to the Help Desk